Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 24, 2010, 3:31 PM CDT for Washington County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 3:31 PM CDT (20:31 UTC)
- Expired
- May 24, 2010, 4:00 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, IL
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3666 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS53 KLSX 242031 SVRLSX ILC189-242100- /O.NEW.KLSX.SV.W.0076.100524T2031Z-100524T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 400 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF COULTERVILLE...OR 9 MILES SOUTHWEST OF NASHVILLE...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LIVELY GROVE...OAKDALE...CORDES...ELKTON...ADDIEVILLE AND STONE CHURCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3835 8971 3843 8948 3822 8937 3822 8955 TIME...MOT...LOC 2031Z 151DEG 14KT 3825 8949 WIND...HAIL 60MPH 1.00IN $$ TRUETT
2 follow-up statements
732 WWUS53 KLSX 242046 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT MON MAY 24 2010 ILC189-242100- /O.CON.KLSX.SV.W.0076.000000T0000Z-100524T2100Z/ WASHINGTON IL- 346 PM CDT MON MAY 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WASHINGTON COUNTY UNTIL 400 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LIVELY GROVE...OR 9 MILES SOUTHWEST OF NASHVILLE... MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LIVELY GROVE...OAKDALE...CORDES...ELKTON...ADDIEVILLE AND STONE CHURCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3835 8971 3843 8948 3822 8937 3822 8955 TIME...MOT...LOC 2045Z 154DEG 10KT 3826 8949 WIND...HAIL 60MPH 1.00IN $$ TRUETT
122 WWUS53 KLSX 242102 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT MON MAY 24 2010 ILC189-242111- /O.EXP.KLSX.SV.W.0076.000000T0000Z-100524T2100Z/ WASHINGTON IL- 402 PM CDT MON MAY 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT DRIFTS THROUGH WESTERN WASHINGTON COUNTY. LAT...LON 3835 8971 3843 8948 3822 8937 3822 8955 TIME...MOT...LOC 2046Z 154DEG 10KT 3826 8949 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:52 PM CDT, 39 minutes earlier.
Area forecast discussion, May 24, 2:52 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT MON MAY 24 2010 .DISCUSSION... /251 PM CDT MON MAY 24 2010/ MAIN FORECAST CHALLENGE ONCE AGAIN IS TRYING TO PINPOINT WHEN AND WHERE TSRA WILL DEVELOP THROUGH MIDWEEK UNDER THE RIDGE AXIS. ACTIVE TSRA CONTINUE TO DEVELOP ALONG A WWD DRIFTING OUTFLOW BOUNDARY THAT IS MOVING ACROSS FAR SWRN IL/SERN MO IN AN AREA WITH MLCAPES AROUND 3000 J/KG WITH VERY LITTLE SHEAR. EXPECT THESE STORMS WILL CONTINUE TO MOVE WWD THROUGH THE SRN HALF OF THE CWA LATE THIS AFTN/EARLY PER CURRENT RADAR TRENDS AND SIMULATED REFLECTIVITY FROM LATEST RUNS OF THE HRRR/NSSL WRF. SEVERE WEATHER THREAT SHOULD BE LIMITED TO ISOLATED QUARTER SIZE HAIL OR DAMAGING WINDS GIVEN THE AMOUNT OF INSTABILITY/LACK OF SHEAR. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN GIVEN THE SLOW MOVEMENT OF THE STORMS AND PWATS AROUND 1.25 INCHES. BEYOND THIS EVENING...EXPECT A LULL IN THE PRECIP OVERNIGHT INTO EARLY TUESDAY. HAVE BEST CHANCES OF AFTN/EVENING TSRA FOR TUESDAY AND WEDNESDAY OVER THE NWRN HALF OF THE CWA WHICH MAY SEE SOME WEAK UPPER SUPPORT FROM SHORTWAVES MOVING NNWWD ON THE ERN PERIPHERY OF THE DEEP CONUS LONGWAVE TROUGH. HAVE CHANCE POPS OVER THE ENTIRE AREA ON THURSDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. HAVE GONE A BIT CLOSER TO THE COOLER NAM MOS TEMPS THE NEXT FEW DAYS BASED ON THE EXPECTED CLOUDS AND RAIN CHANCES. FORECAST FOR THE UPCOMING HOLIDAY WEEKEND IS LESS CLEAR TODAY THAN YESTERDAY. THE 00Z RUNS OF THE GLOBAL MODELS SHOW THE UPPER RIDGE BEING SUPPRESSED INTO THE SRN CONUS THIS WEEKEND AS A STRONGER ERN CANADIAN UPPER VORTEX DIGS SEWD THROUGH NEW ENGLAND. THIS IN TURN WILL PUSH THE THURSDAY COLD FRONT TO THE SOUTH OF OUR AREA REPLACING THE WARM AND UNSTABLE AIRMASS WITH ONE LESS PRONE TO PRODUCE SCT AFTN/EVENING TSRA. THERE IS GOOD ENOUGH AGREEMENT TO GO WITH DRY WEATHER FRIDAY INTO SUNDAY. THEREAFTER...A SHORTWAVE TROUGH MOVING ACROSS THE UPPER MIDWEST IN THE NEAR ZONAL FLOW WILL LIKELY PUSH ANOTHER COLD FRONT INTO MO/IL BY MEMORIAL DAY. GIVEN THE NOTABLE CHANGE IN THE MODELS AND THE DIFFICULTY IN TRYING TO TIME SHORTWAVE TROUGHS IN PROGRESSIVE FLOW...HAVE ONLY ADDED A SLIGHT CHANCE OF TSRA FOR LATE IN THE WEEKEND. OTHERWISE...FOLLOWED THE HPC AND GEFS MEAN MOS TEMP GUIDANCE AND LOWERED TEMPS OVER THE WEEKEND BASED ON THE EXPECTED CHANGE IN AIRMASS. BRITT && .AVIATION... /1219 PM CDT MON MAY 24 2010/ LIGHT SLY FLOW WILL PERSIST. CU IS EXPECTED TO THIN SOMEWHAT TO BECOME SCT. SCT SHRA/TSRA WILL BE POSSIBLE THIS AFTERNOON MAINLY FOR SUS. BELIEVE TSRA WILL REMAIN E OF COU AND S OF UIN. CU WILL DIMINISH AFTER SUNSET AND REFORM AGAIN LATE TUES MORNING. SPECIFICS FOR KSTL...SCT TSRA WILL BE POSSIBLE LATER THIS AFTERNOON AND LINGER INTO THE EARLY EVE. ANY TSRA THAT FORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 50 MPH GIVEN THE AMOUNT OF INSTABILITY AVAILABLE. TSRA AND CU WILL DIMINISH AFTER SUNSET. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 24, 2:34 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 234 PM CDT MON MAY 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 234 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EARLY EVENING HOURS...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO SEVERE PRODUCING LARGE HAIL AND WINDS GUSTS IN EXCESS OF 50 MPH. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY ACROSS MUCH OF THE AREA MAINLY DURING THE AFTERNOON AND EVENING. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:24 PM CDT | Areal Flood Advisory | LSX | Fayette | 4 hr |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.